Alert archive / Arkansas / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

October 12, 2011Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Oct 12, 2011, 6:20 PM CDT for Carroll County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2011, 6:20 PM CDT (23:20 UTC)
Expired
Oct 12, 2011, 6:45 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK

County Carroll County, AR

The radar

The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS84 KTSA 122320
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT WED OCT 12 2011

ARZ002-011-122345-
CARROLL AR-MADISON AR-
620 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHERN MADISON

AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ROCKHOUSE...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...RULE...CARROLLTON...RUDD...GREEN FOREST AND OSAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3611 9336 3612 9338 3626 9379 3643 9371
      3633 9329 3629 9329
TIME...MOT...LOC 2320Z 290DEG 20KT 3631 9364

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 6:07 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 12, 6:07 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT WED OCT 12 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... THUNDERSTORMS ONGOING IN NORTHWEST ARKANSAS MAY
AFFECT THE VICINITY OF KXNA AND KFYV OVER THE NEXT COUPLE OF
HOURS. AFTER THAT... VFR CONDITIONS WITH GENERALLY LIGHT WINDS
AND CLEAR SKIES WILL PREVAIL AREAWIDE FOR THE REMAINDER OF THE
FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT WED OCT 12 2011/

DISCUSSION...

COOL FRONT CURRENTLY MAKING ITS WAY THROUGH THE REGION...WITH THE
MAIN WIND SHIFT/BOUNDARY LOCATED ACROSS THE NORTHWESTERN PART OF
THE FORECAST AREA. MAIN CHANGES BEHIND THE BOUNDARY WILL BE A
SHIFT TO NORTHWESTERLY WINDS...AN INCREASE IN WIND SPEED...AND A
DECREASE IN DEW POINT. A SMALL CHANCE OF THUNDERSTORMS WILL
CONTINUE THROUGH THE REST OF THE AFTERNOON AND EVENING ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS PRIOR TO THE FRONT PASSING
THROUGH THESE AREAS...WITH A RATHER LIMITED ATTENDANT SEVERE
POTENTIAL. THE LATEST HRRR SEEMS TO SIDE WITH THE GFS TIMING ON
THE EXIT OF THE REDEVELOPMENT...SO WILL SIDE CLOSER TO THE LOWER MAV
GUIDANCE POPS IN THE 00-06Z TIME FRAME ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WILL LIKELY TIDY UP THE PRE-00Z POPS AND
INCLUDE A PRE-FIRST PERIOD MENTION IN THE ZONES.

THE LOWER DEW POINTS AND CONTINUED GUSTY NORTHERLY WINDS TOMORROW
WILL INCREASE THE FIRE DANGER ACROSS THE REGION...ESPECIALLY
ACROSS SOUTHEAST OKLAHOMA WHERE TEMPERATURES WILL BE SLIGHTLY
WARMER.

TEMPERATURES ON FRIDAY WILL BE SOMEWHAT PROBLEMATIC...WITH ANOTHER
WEAK BOUNDARY SET TO MOVE PARTIALLY THROUGH THE FORECAST AREA. THE
12Z ECMWF CAME IN CLOSER TO THE 12Z GFS THAN THE 12Z NAM...AND
THEREFORE...THIS FORECAST WILL FAVOR A FASTER FRONTAL TIMING. THIS
FRONT WILL BE DRY.

STRONG SOUTH WINDS AND ATTENDANT WARM ADVECTION OVER THE WEEKEND
WILL LEAD TO ABOVE NORMAL TEMPERATURES FOR MOST OF THE AREA...WITH
THE WARMEST TEMPERATURES BEING SUNDAY AHEAD OF A STRONGER FRONTAL
PASSAGE.

THE AFOREMENTIONED FRONT WILL MOVE THROUGH THE AREA LATE MONDAY
AND INTO TUESDAY...AND THERE ARE SOME QUESTIONS ABOUT THE AREAL
COVERAGE OF THE PRECIPITATION THAT WILL BE ASSOCIATED WITH IT.
WILL GO WITH SMALL POPS FOR MUCH OF THE AREA MONDAY AND MONDAY
NIGHT. THERE IS LITTLE QUESTION...HOWEVER...THAT TEMPERATURES WILL
BE WELL BELOW NORMAL FOR TUESDAY ONWARD. THE MIDDLE TO LATTER
PORTION OF NEXT WEEK COULD FEATURE THE FIRST FREEZE CONDITIONS OF
THE SEASON.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Oct 12, 5:11 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT WED OCT 12 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
511 PM CDT WED OCT 12 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FORM ACROSS FAR
NORTHWEST ARKANSAS AHEAD OF A COLD FRONT MOVING ACROSS THE AREA.
COLD AIR ALOFT WILL RESULT IN ENOUGH INSTABILITY FOR A FEW OF THE
STORMS TO POSSIBLY PRODUCE MARGINALLY SEVERE HAIL. THE SEVERE
WEATHER THREAT WILL END SHORTLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN FAR NORTHWEST ARKANSAS
THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT IS EXPECTED TO AFFECT THE REGION EARLY NEXT
WEEK. IF MOISTURE QUALITY IS GOOD ENOUGH...THERE WILL BE A
CHANCE OF THUNDERSTORMS IN ASSOCIATION WITH THE FRONT MONDAY AND
MONDAY NIGHT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 12, 6:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT WED OCT 12 2011

ARZ002-011-122345-
CARROLL AR-MADISON AR-
620 PM CDT WED OCT 12 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CARROLL AND NORTHERN MADISON

AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ROCKHOUSE...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...RULE...CARROLLTON...RUDD...GREEN FOREST AND OSAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3611 9336 3612 9338 3626 9379 3643 9371
      3633 9329 3629 9329
TIME...MOT...LOC 2320Z 290DEG 20KT 3631 9364

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:25 AM CDTSpecial Weather StatementTSAMayes35 min
Oct 12, 2:34 AM CDTSpecial Weather StatementTSAOsage, Pawnee26 min
Oct 12, 2:47 AM CDTSpecial Weather StatementTSAMayes28 min
Oct 12, 2:59 AM CDTSpecial Weather StatementTSADelaware31 min
Oct 12, 3:10 AM CDTSpecial Weather StatementTSAAdair35 min
Oct 12, 3:17 AM CDTSpecial Weather StatementTSADelaware28 min
Oct 12, 12:15 AM CDTSpecial Weather StatementTSAMadison30 min
Oct 12, 3:53 AM CDTSpecial Weather StatementTSABenton37 min
Oct 12, 6:51 PM CDTSpecial Weather StatementTSACarroll24 min
Oct 12, 6:53 PM CDTSpecial Weather StatementTSABenton37 min

Nearby

Special Weather Statements in Arkansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.